EconPapers    
Economics at your fingertips  
 

An Efficient Algorithm for Exact Distribution of Discrete Scan Statistics

Morteza Ebneshahrashoob (), Tangan Gao () and Mengnien Wu ()
Additional contact information
Morteza Ebneshahrashoob: California State University
Tangan Gao: California State University
Mengnien Wu: Tamkang University

Methodology and Computing in Applied Probability, 2005, vol. 7, issue 4, 459-471

Abstract: Abstract Waiting time random variables and related scan statistics have a wide variety of interesting and useful applications. In this paper, exact distribution of discrete scan statistics for the cases of homogeneous two-state Markov dependent trials as well as i.i.d. Bernoulli trials are discussed by utilizing probability generating functions. A simple algorithm has been developed to calculate the distributions. Numerical results show that the algorithm is very efficient and is capable of handling large problems.

Keywords: i.i.d. Bernoulli trials; two-state Markov dependent trials; waiting time random variables; probability generating functions; success runs (search for similar items in EconPapers)
Date: 2005
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2) Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s11009-005-5003-0 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:metcap:v:7:y:2005:i:4:d:10.1007_s11009-005-5003-0

Ordering information: This journal article can be ordered from
https://www.springer.com/journal/11009

DOI: 10.1007/s11009-005-5003-0

Access Statistics for this article

Methodology and Computing in Applied Probability is currently edited by Joseph Glaz

More articles in Methodology and Computing in Applied Probability from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2022-05-12
Handle: RePEc:spr:metcap:v:7:y:2005:i:4:d:10.1007_s11009-005-5003-0